Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 206, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2016, 10:58 PM CDT for Robertson County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 10:58 PM CDT (03:58 UTC)
- Expired
- Aug 26, 2016, 11:15 PM CDT
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 29 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2175 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WUUS54 KOHX 270358
SVROHX
TNC147-270415-
/O.NEW.KOHX.SV.W.0206.160827T0358Z-160827T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1115 PM CDT
* AT 1058 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SPRINGFIELD... MOVING NORTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...COOPERTOWN...ADAMS AND CEDAR HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3647 8678 3639 8698 3657 8714 3657 8713
3658 8713 3661 8712 3662 8713 3663 8713
3663 8712 3664 8711 3665 8685
TIME...MOT...LOC 0358Z 154DEG 19KT 3650 8693
HAIL...1.00IN
WIND...60MPH
$$
ROSE1 follow-up statement
693
WWUS54 KOHX 270414
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1114 PM CDT FRI AUG 26 2016
TNC147-270424-
/O.EXP.KOHX.SV.W.0206.000000T0000Z-160827T0415Z/
ROBERTSON TN-
1114 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROBERTSON COUNTY WILL
EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3647 8678 3639 8698 3657 8714 3657 8713
3658 8713 3661 8712 3662 8713 3663 8713
3663 8712 3664 8711 3665 8685
TIME...MOT...LOC 0412Z 154DEG 19KT 3650 8693
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:28 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 26, 6:28 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Nashville TN 628 PM CDT FRI AUG 26 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... The forecast wont change too much each day as an upper high slowly moves eastward towards the Atlantic and gets replaced by another upper high/ridging next week. Subtle shortwave disturbances within the upper flow combined with diurnal support will be enough for some shower and thunderstorm activity through the duration of the forecast. Temperatures look to remain very consistent through the end of next week with highs mainly in the low to mid 90s and lows in the low to mid 70s. For the short term through Sunday, chances for showers and thunderstorms will mainly be during the afternoon hours, but there will still be chances for lingering showers to persist into the evening. With weak upper level shear thanks to the upper closed high, thunderstorms will be mainly pulse type and not move too quickly. So if heavier showers and thunderstorms develop, slow movement may bring some flood risks to impacted areas. Also, with some enhanced areas of MUCAPE over the mid state during the afternoon hours, some gusty winds will be possible with the higher topped convection. Otherwise, just expecting typical isolated late summer afternoon convection through the weekend. After Sunday, the upper closed high begins to merge with the approaching ridge, and keeps high pressure aloft through next week. Another closed upper high will develop Tuesday, but doesnt look to progress eastward like the previous high. Instead, the ridge over the Plains will keep us in more of a northwesterly flow pattern by late Wednesday. Again with subtle shortwaves embedded within the upper flow, mainly afternoon showers and thunderstorms are expected each day next week. By Friday, the ridge axis looks to slide across the MS River Valley and may give us a dry weekend across the mid state. For now have Friday and Friday night mainly dry with a slight chance for afternoon thunderstorms on the Plateau. .AVIATION... 18Z TAF DISCUSSION. Convective temps running just a few degrees above current temps at this hour. Should see some isol to sct development aft 21z or so. Otw, higher pressure remains stacked to our east. Convective activity that does develop will move very slowly northward. Light fog possible late tonight as current tover values are slightly negative. && .AVIATION... 00Z TAF DISCUSSION. A rather typical summertime pattern will continue in place over the Mid-State during the next 24 hrs, with a period of BR expected during the late night/early morning hours, and isolated thunderstorms during the afternoon. Visibilities in the BR will be mainly MVFR, although can't rule out a brief period of IFR at one or more of our airports. Daytime conditions will be mainly VFR, except for a brief period of MVFR and/or IFR conditions if a thunderstorm should happen to pass over an airport. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Aug 26, 5:38 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 538 PM CDT FRI AUG 26 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-272245- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 538 PM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 26, 9:39 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 939 PM CDT FRI AUG 26 2016 TNZ026-027-059-270315- DAVIDSON TN-CHEATHAM TN-WILLIAMSON TN- 939 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...SOUTHEASTERN CHEATHAM AND NORTH CENTRAL WILLIAMSON COUNTIES UNTIL 1015 PM CDT... AT 939 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BELLEVUE...OR 8 MILES SOUTHWEST OF NASHVILLE...MOVING NORTHWEST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHLAND CITY...NASHVILLE...BRENTWOOD...FOREST HILLS...OAK HILL... BELLE MEADE...KINGSTON SPRINGS...PEGRAM...BELLEVUE...BERRY HILL... BEAMAN PARK...WHITES CREEK AND BELLS BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3631 8682 3603 8674 3596 8694 3619 8716 TIME...MOT...LOC 0239Z 155DEG 20KT 3607 8689 ROSE
Local storm report, Aug 26, 9:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 5 WNW COLUMBIA 35.64N 87.14W
08/26/2016 MAURY TN EMERGENCY MNGR
REPORT OF A TREE DOWN IN THE WILLAIMSPORT PIKE AREA.
&&
EVENT NUMBER OHX1601080
FBLocal storm report, Aug 26, 9:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 5 W COLUMBIA 35.61N 87.14W
08/26/2016 MAURY TN EMERGENCY MNGR
REPORT OF A TREE DOWN IN THE HAMPSHIRE PIKE AREA.
&&
EVENT NUMBER OHX1601081
FBLocal storm report, Aug 26, 9:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG 9 NNW COLUMBIA 35.73N 87.13W
08/26/2016 MAURY TN EMERGENCY MNGR
A COUPLE OF TREES REPORTED DOWN IN THE SANTA FE AREA.
&&
EVENT NUMBER OHX1601082
FBSpecial weather statement, Aug 26, 10:11 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CDT FRI AUG 26 2016
TNZ025>027-270345-
DAVIDSON TN-CHEATHAM TN-DICKSON TN-
1011 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON...
NORTHEASTERN DICKSON AND CHEATHAM COUNTIES UNTIL 1045 PM CDT...
AT 1011 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ASHLAND CITY...MOVING NORTHWEST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...PEGRAM...PLEASANT VIEW AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3644 8710 3622 8689 3610 8705 3630 8736
3632 8733 3632 8729 3635 8728 3636 8726
3641 8721 3641 8718 3643 8717 3642 8716
3642 8715 3644 8715 3645 8712
TIME...MOT...LOC 0311Z 136DEG 26KT 3622 8704
ROSESpecial weather statement, Aug 26, 10:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CDT FRI AUG 26 2016
TNZ006-270430-
MONTGOMERY TN-
1053 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 1130 PM
CDT...
AT 1053 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GUTHRIE TO 12 MILES SOUTH OF
CLARKSVILLE.
MOVEMENT WAS NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3662 8713 3661 8712 3657 8713 3656 8714
3655 8713 3632 8738 3633 8749 3647 8761
3658 8763 3664 8757 3664 8712
TIME...MOT...LOC 0353Z 154DEG 19KT 3662 8717 3639 8741
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:21 PM CDT | Special Weather Statement | OHX | Humphreys | 39 min |
| Aug 26, 7:33 PM CDT | Special Weather Statement | OHX | Lawrence | 27 min |
| Aug 26, 7:50 PM CDT | Special Weather Statement | OHX | Hickman | 25 min |
| Aug 26, 8:11 PM CDT | Special Weather Statement | OHX | Lewis, Maury, Williamson | 34 min |
| Aug 26, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 26 min |
| Aug 26, 9:05 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 25 min |
| Aug 26, 9:30 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 30 min |
| Aug 26, 9:39 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 26, 10:11 PM CDT | Special Weather Statement | OHX | Cheatham | 34 min |
| Aug 26, 10:53 PM CDT | Special Weather Statement | OHX | Montgomery | 37 min |
| Aug 27, 1:38 PM CDT | Special Weather Statement | OHX | Warren | 22 min |
| Aug 27, 2:23 PM CDT | Special Weather Statement | OHX | DeKalb | 22 min |
| Aug 27, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 36 min |
| Aug 27, 2:44 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Aug 27, 2:50 PM CDT | Special Weather Statement | OHX | Rutherford | 25 min |
| Aug 27, 2:57 PM CDT | Special Weather Statement | OHX | Perry | 33 min |
| Aug 27, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Aug 27, 3:03 PM CDT | Special Weather Statement | OHX | Smith | 42 min |
| Aug 27, 3:07 PM CDT | Special Weather Statement | OHX | Wayne | 38 min |
| Aug 27, 3:11 PM CDT | Special Weather Statement | OHX | Rutherford | 49 min |
| Aug 27, 3:17 PM CDT | Special Weather Statement | OHX | Davidson | 43 min |
| Aug 27, 3:24 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Aug 27, 3:28 PM CDT | Special Weather Statement | OHX | Davidson | 47 min |
| Aug 27, 3:31 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford | 3 hr |
| Aug 27, 3:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 44 min |
| Aug 27, 3:40 PM CDT | Areal Flood Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 3 hr |
| Aug 27, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 46 min |
| Aug 27, 3:54 PM CDT | Special Weather Statement | OHX | Dickson, Hickman | 36 min |
| Aug 27, 3:57 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Aug 27, 4:02 PM CDT | Special Weather Statement | OHX | Lewis | 43 min |
| Aug 27, 4:11 PM CDT | Special Weather Statement | OHX | Robertson | 49 min |
| Aug 27, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 33 min |
| Aug 27, 4:56 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.